MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/29/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.A lot number has not been provided; therefore, we are unable to review the manufacturing records of the lot in question.The information is limited at this time and medical records have not been provided.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the ventrio st (device 1).An additional emdr was submitted to represent the other bard/davol device.Not returned.
 
Event or Problem Description
It is alleged by the patient's attorney that the patient underwent surgery for implant of an unspecified bard/davol ventrio st (device 1 and device 2) on (b)(6) 2012 and (b)(6) 2014.It is also alleged by patient attorney that on (b)(6) /2017, the patient had unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the two ventrio st devices.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.A lot number has not been provided; therefore, we are unable to review the manufacturing records of the lot in question.The information is limited at this time and medical records have not been provided.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device 1).An additional supplemental emdr was submitted to represent the bard/davol ventrio st (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It is alleged by the patient's attorney that the patient underwent surgery for implant of an unspecified bard/davol ventrio st (device 1 and device 2) on (b)(6) 2012 and (b)(6) 2014.It is also alleged by patient attorney that on (b)(6) 2017, the patient had unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the two ventrio st devices.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2012- patient was diagnosed with recurrent ventral incisional hernia, thereby underwent open repair with implant of ventrio st mesh (device 1).Per op notes, ¿the hernia sac with omentum was identified in abdominal region and dissected, the omentum was reduced.The old mesh was completely excised.A ventrio st mesh (device 1) was placed on the hernia defect and sutured¿.(note: the old mesh seen during this procedure was unknown) (b)(6) 2014- patient was diagnosed with recurrent ventral incisional hernia, thereby underwent open repair with partial explant of ventrio st mesh (device 1) and implant of ventrio st mesh (device 2).Per op notes, ¿the old scar tissue was excised.It was noticed that the ventrio st mesh (device 1) was not adhered and was resected back where it is actually attached and it was cut out.Intraperitoneal adhesions were freed up and a ventrio st mesh (device 2) was placed in the hernia defect and was sutured¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8524428
Report Number1213643-2019-03122
Device Sequence Number2689539
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571(17)140328(10)HUWC1584
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number5950080
Device Lot NumberHUWC1584
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale